Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Taking antibiotics for foot injury and noticed a red streak. Should I seek medical attention?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
I have taken an antibiotic for an injury on top of my foot for a week -- have gotten it extended for another week because the injury has a red strip across top of foot about width of a bandaid (had been much larger) --The 1/2 cut has a scab but around it is a hwite circle (probably pus) Tonight I noted a red streak going upward. Epsom salt soaks reduced inflammation more 2-3 days ago than the 2 I've had today Do I need to get this looked at by my doctor or go to emergency room? (Dr. is off on Sat.)
Posted Fri, 29 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: Yes better to consult doctor soon Detailed Answer: Hello, Thanks for writing to us, I have studied your case with diligence. As per your history and symptoms possibility of cellulitis or infected wound can be considered. If collection of pus is obvious then wound should be debrieded.So I will advise to consult doctor as soon as possible. You may need to regularly watch wound. As signs of infection like raised local temperature, pus collection, increase in pain is there so I will advise to consult to orthopaedic surgeon. Some medication antibiotic and Trypsin and analgesic will reduce pain, you can take them consulting your treating doctor. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor